Funnel Cloud, Terrebonne
- When
- June 21, 3:45 PM CST
- Where
- Terrebonne County, Montegut
- Reported by
- Emergency Manager
- Coordinates
- 29.470, -90.570
A funnel cloud was briefly observed.
Isolated strong thunderstorms affected coastal areas of southeast Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated strong thunderstorms affected coastal areas of southeast Louisiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 21, 2:06 PM CST, 1 hour 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 306 PM CDT SAT JUN 21 2008 .DISCUSSION... NOT MUCH HAS CHANGED SINCE THE LAST FORECAST PACKAGE...SO THIS DISCUSSION WILL BE SHORT AND SWEET. ONGOING CONVECTION IS EXPECTED TO LAST INTO THE FIRST PART OF THIS EVENING...BUT SHOULD DISSIPATE QUICKLY WITH THE LOSS OF DAYTIME HEATING. A MID AND UPPER LEVEL DRY LAYER IS EXPECTED TO FILTER INTO THE NORTHERN PART OF THE FORECAST AREA BY TOMORROW WHICH WILL LIMIT CONVECTION IN THOSE AREAS. HOWEVER...HAVE KEPT A SLIGHT CHANCE POPS SINCE A FEW ISOLATED SHOWERS AND THUNDERSTORMS MAY POP UP WITH FORECAST HIGHS NEAR THE MODEL FORECAST CONVECTIVE TEMPERATURES OF ABOUT 91. SOUTH OF THE INTERSTATE 10 CORRIDOR... THERE APPEARS TO BE ENOUGH LINGERING MOISTURE THAT CHANCE POPS WILL BE JUSTIFIED. GOING INTO MONDAY...THE UPPER LEVEL HIGH REALLY TAKES HOLD OF THE REGION CREATING A STRONG SUBSIDENCE INVERSION IN THE MID LEVELS. THIS WILL LIMIT CONVECTION TO ONLY SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE WORK WEEK AND WILL KEEP AFTERNOON TEMPERATURES ABOUT FIVE DEGREES ABOVE NORMAL IN THE MID 90S MOST PLACES. && .AVIATION... SCATTERED CONVECTION MAY IMPACT EACH TAF SITE THROUGH THE AFTERNOON AND INTO THE EARLY EVENING HOURS. OTHERWISE GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH SUNDAY MORNING...ALTHOUGH OCCASIONAL VISIBILITIES IN THE MVFR CATEGORY WILL BE POSSIBLE IN THE 08Z TO 13Z TIME FRAME AT KBTR...KMCB...AND KGPT. && .MARINE... FLAT PRESSURE GRADIENT THROUGH THE PERIOD WILL RESULT IN LIGHT...AND AT TIMES...VARIABLE WINDS ACROSS THE COASTAL WATERS AS WELL AS SEAS MAINLY AROUND 1 FOOT. BRIEFLY HIGHER WINDS AND SEAS CAN...OF COURSE...BE EXPECTED IN THE VICINITY OF THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... MCB 67 92 67 93 / 20 20 10 20 BTR 70 92 70 95 / 20 20 10 20 MSY 74 91 75 92 / 20 30 20 20 GPT 71 89 72 90 / 20 30 20 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && AVIATION/MARINE...11 REST OF DISCUSSION...95/DM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1050 AM CDT SAT JUN 21 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-221600- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1050 AM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI LATE THIS MORNING AND PERSIST INTO THE EARLY EVENING HOURS. MOST OF THE THUNDERSTORM ACTIVITY SHOULD REMAIN WEAK...BUT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE. THESE STRONG THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING STRIKES...AND WIND GUSTS UP TO 50 MPH. THUNDERSTORM ACTIVITY SHOULD DIMINISH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON SUNDAY...MAINLY SOUTH OF INTERSTATE 10. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE IN THE AFTERNOON HOURS. HIGH PRESSURE WILL BUILD IN ON MONDAY AND REMAIN IN PLACE THROUGH FRIDAY...WITH ONLY A FEW AFTERNOON THUNDERSTORMS EXPECTED EACH DAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
MSZ082-211815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1233 PM CDT SAT JUN 21 2008 ...THUNDERSTORMS WITH STRONG GUSTY WINDS AFFECTING JACKSON COUNTY... AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING ACROSS SOUTHERN JACKSON COUNTY ALONG INTERSTATE 10. THESE THUNDERSTORMS WERE MOVING EAST SOUTHEAST AT 20 MPH AND WILL AFFECT AREAS AROUND VANCLEAVE... PASCAGOULA AND OCEAN SPRINGS THROUGH 115 PM. EXPECT FREQUENT DANGEROUS LIGHTNING...WIND GUSTS UP TO 45 MPH AND HEAVY DOWNPOURS OF RAIN WITH THE PASSAGE OF THESE STORMS. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAZ037-038-211900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 118 PM CDT SAT JUN 21 2008 ...STRONG THUNDERSTORM WITH GUSTY WINDS MOVING ACROSS ST. HELENA PARISH... AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS NEAR GREENSBURG...MOVING EAST SOUTHEAST AT 20 MPH. EXPECT FREQUENT DANGEROUS LIGHTNING...WIND GUSTS UP TO 45 MPH...AND HEAVY DOWNPOURS OF RAIN AS THIS STORM AFFECT AREAS AROUND GREESBURG...MONTPELIER...AMITE AND INDEPENDENCE THROUGH 2 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAZ039-MSZ077-212000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 213 PM CDT SAT JUN 21 2008 ...STRONG THUNDERSTORM WITH GUSTY WINDS IN EASTERN WASHINGTON PARISH MOVING INTO PEARL RIVER COUNTY... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS NEAR VARNADO. OTHER STRONG THUNDERSTORMS WERE NEAR PICAYUNE. THE THUNDERSTORMS WERE MOVING TO THE EAST AT 20 MPH. EXPECT FREQUENT DANGEROUS LIGHTNING...WIND GUSTS UP TO 45 MPH...AND BRIEF HEAVY DOWNPOURS OF RAIN AS THESE THUNDERSTORMS AFFECT AREAS AROUND POPLARVILLE...CROSSROADS AND PICAYUNE. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAZ039-MSZ077-212130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 355 PM CDT SAT JUN 21 2008 ...STRONG THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING ACROSS EXTREME SOUTHERN WALTHALL COUNTY AND NORTHEAST WASHINGTON PARISH... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS EXTENDING FROM SOUTH OF TYLERTOWN TO NEAR VARNADO. THESE THUNDERSTORMS WERE MOVING TO THE SOUTHEAST AT 25 MPH AND WILL MOVE INTO NORTHERN AND WESTERN PEARL RIVER COUNTY THROUGH 430 PM. THE STRONG THUNDERSTORM WILL BE NEAR... VARNADO BY 400 PM CROSSROADS BY 425 PM POPLARVILLE BY 430 PM EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
LAZ059-065>067-212230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 432 PM CDT SAT JUN 21 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING ACROSS TERREBONNE AND LAFOURCHE PARISHES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS OVER TERREBONNE PARISH. THUNDERSTORMS WERE MOVING SOUTHEAST AROUND 10 MPH AND WILL AFFECT PORTIONS OF TERREBONNE PARISH AND SOUTH LAFOURCHE PARISH THROUGH 530 PM. EXPECT GUSTY WINDS OF 35 TO 45 MPH...FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. HEAVY RAINFALL MAY PRODUCE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was briefly observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120518.